MAUDE Adverse Event Report: WILLIAM COOK EUROPE COOK CELECT JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR

WILLIAM COOK EUROPE COOK CELECT JUGULAR VENA CAVA FILTER SET; DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Model Number G48372
Medical Device Problem Codes Device Tipped Over (2589); Physical Resistance/Sticking (4012)
Health Effect - Clinical Codes Pulmonary Embolism (1498); Thrombosis/Thrombus (4440)
Date of Event 05/04/2011
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Occupation: unknown.Investigation is still in progress.
 
Event or Problem Description
Description of event according to initial reporter: placement of a cook celect filter on (b)(6) 2011 due to post deep vein thrombosis (dvt) and pulmonary embolism (pe) which subsequently clotted and was removed (b)(6) 2011 during a thrombolysis procedure.It was observed that the caudally oriented cook celect filter suffered some short leg displacement rendering it at risk for brakeage.At that point it was noted that the thrombus have significantly cleared about this filter including the thrombus soon at its cephalad aspect (b)(4).Additionally, a temporary celect filter was placed for use during the thrombolysis procedure on (b)(6) 2011 which was removed upon completion of the procedure and replaced with a third cook celect filter (b)(4).Patient outcome: according to the initial reporter, the patient did not experience any adverse effects due to this occurrence.The patient did not require any additional procedures due to this occurrence.The filter was successfully snared and removed with all legs intact.
 
Additional Manufacturer Narrative
Manufacturer ref# (b)(4).Summary of investigational findings: during thrombolysis 20 days after filter placement, it was observed that the ¿filter suffered some short leg displacement rendering it at risk for breakage¿.The filter was successfully removed with all legs intact.No product was returned for investigation and no images were provided.Therefore, based on the limited information provided the exact reason for the displaced secondary filter legs cannot be determined.However, it is noted that the filter was removed with all legs intact and that a temporary celect filter was placed for use during thrombolysis and removed after the completion.There are adequate controls in place to ensure the device was manufactured to specifications.It was assessed that because no non-conformances were detected, there is evidence that the dhr was fully executed.In addition, no other lot related complaints have been received from the field.It is therefore concluded that there is no evidence that nonconforming product exists in house or in field.Cook medical will continue to monitor for similar events.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
COOK CELECT JUGULAR VENA CAVA FILTER SET
Common Device Name
DTK FILTER, INTRAVASCULAR, CARDIOVASCULAR
Manufacturer (Section D)
WILLIAM COOK EUROPE
sandet 6
bjaeverskov 4632
DA  4632
Manufacturer (Section G)
WILLIAM COOK EUROPE
sandet 6, dk-4632
bjaeverskov
Manufacturer Contact
lissi walmann
sandet 6, dk-4632
bjaeverskov 
56868686
MDR Report Key12718188
Report Number3002808486-2021-01935
Device Sequence Number19944589
Product Code DTK
UDI-Device Identifier00827002483729
UDI-Public(01)00827002483729(17)120614(10)E2603641
Combination Product (Y/N)N
Initial Reporter StateGA
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2011
Reporter Type Manufacturer
Report Source User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 02/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/14/2012
Device Model NumberG48372
Device Catalogue NumberIGTCFS-65-JUG-CELECT-PERM
Device Lot NumberE2603641
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/10/2021
Supplement Date Received by Manufacturer02/09/2022
Initial Report FDA Received Date10/29/2021
Supplement Report FDA Received Date02/10/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/01/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexFemale